Alert archive / South Dakota / Winter Storm Watches in 2011
Winter Storm Watch 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this winter storm watch at Apr 13, 2011, 3:19 AM CDT for 7 counties in South Dakota. It took effect at Apr 15, 2011, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 13, 2011, 3:19 AM CDT (08:19 UTC)
- In effect from
- Apr 15, 2011, 1:00 AM CDT
- Expired
- Apr 14, 2011, 3:39 PM CDT
- In force
- Issued by
- NWS Sioux Falls, SD
Counties Aurora County, SD, Beadle County, SD, Brule County, SD, Charles Mix County, SD, Douglas County, SD, Gregory County, SD, Jerauld County, SD
The radar
The Sioux Falls radar (KFSD), 157 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
952 WWUS43 KFSD 130819 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 319 AM CDT WED APR 13 2011 .A STRONG STORM SYSTEM WILL MOVE OUT OF THE CENTRAL ROCKIES ON THURSDAY AND ACROSS THE CENTRAL PLAINS THURSDAY NIGHT AND FRIDAY. WIDESPREAD RAIN WILL SPREAD NORTH ACROSS THE REGION THURSDAY AND THEN CHANGE OVER TO SNOW WEST OF INTERSTATE 29 LATER THURSDAY NIGHT OR FRIDAY. HEAVY SNOW WILL BE POSSIBLE LATE THURSDAY NIGHT AND FRIDAY WEST OF THE JAMES RIVER. SDZ050-052-057-058-063-064-131630- /O.NEW.KFSD.WS.A.0002.110415T0600Z-110416T0600Z/ GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT 319 AM CDT WED APR 13 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. * TIMING...RAIN WILL DEVELOP ON THURSDAY AND WILL CHANGE OVER TO SNOW LATER THURSDAY NIGHT AND FRIDAY. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE. * WIND AND VISIBILITY...NORTHEAST WINDS OF 20 TO 30 MPH THURSDAY NIGHT AND FRIDAY WILL CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
6 follow-up statements
150 WWUS43 KFSD 131523 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1023 AM CDT WED APR 13 2011 .A STRONG STORM SYSTEM WILL MOVE OUT OF THE CENTRAL ROCKIES ON THURSDAY AND ACROSS THE CENTRAL PLAINS THURSDAY NIGHT AND FRIDAY. WIDESPREAD RAIN WILL SPREAD NORTH ACROSS THE REGION THURSDAY AND THEN CHANGE OVER TO SNOW WEST OF INTERSTATE 29 LATER THURSDAY NIGHT OR FRIDAY. HEAVY SNOW WILL BE POSSIBLE LATE THURSDAY NIGHT AND FRIDAY WEST OF THE JAMES RIVER. SDZ050-052-057-058-063-064-140000- /O.CON.KFSD.WS.A.0002.110415T0600Z-110416T0600Z/ GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT 1023 AM CDT WED APR 13 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. * TIMING...RAIN WILL DEVELOP ON THURSDAY AND WILL CHANGE OVER TO SNOW LATER THURSDAY NIGHT AND FRIDAY. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE. * WIND AND VISIBILITY...NORTHEAST WINDS OF 20 TO 30 MPH THURSDAY NIGHT AND FRIDAY WILL CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
143 WWUS43 KFSD 132051 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 351 PM CDT WED APR 13 2011 .A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST OUT OF THE CENTRAL ROCKIES THURSDAY...ACROSS NORTHERN KANSAS THURSDAY NIGHT...AND TO NORTHERN MISSOURI FRIDAY. WIDESPREAD RAIN NORTH OF THIS LOW WILL AFFECT THE AREA THURSDAY...THEN GRADUALLY CHANGE TO SNOW FROM THE WEST THURSDAY NIGHT AND FRIDAY. HEAVY SNOW WILL BE POSSIBLE WEST OF THE JAMES RIVER LATE THURSDAY NIGHT AND FRIDAY...ESPECIALLY FROM ABOUT 3 AM TO NOON ON FRIDAY. SDZ050-052-057-058-063-064-140500- /O.CON.KFSD.WS.A.0002.110415T0600Z-110416T0600Z/ GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT 351 PM CDT WED APR 13 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. * TIMING...RAIN WILL DEVELOP THURSDAY AND WILL CHANGE TO SNOW AFTER MIDNIGHT THURSDAY NIGHT. SNOW SHOULD CONTINUE FRIDAY. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE. * WIND AND VISIBILITY...NORTHERLY WINDS 20 TO 30 MPH THURSDAY NIGHT AND FRIDAY MAY CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WILLIAMS
033 WWUS43 KFSD 140225 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 925 PM CDT WED APR 13 2011 .LOW PRESSURE CONTINUED TO DEVELOP OVER THE ROCKY MOUNTAINS THIS WEDNESDAY EVENING. THE LOW WILL BECOME STRONG AND MOVE EAST OUT OF THE CENTRAL ROCKIES THURSDAY...ACROSS NORTHERN KANSAS THURSDAY NIGHT...AND TO NORTHERN MISSOURI FRIDAY. WIDESPREAD RAIN NORTH OF THIS LOW WILL AFFECT THE AREA THURSDAY...THEN GRADUALLY CHANGE TO SNOW FROM THE WEST THURSDAY NIGHT AND FRIDAY. HEAVY SNOW WILL BE POSSIBLE WEST OF THE JAMES RIVER LATE THURSDAY NIGHT AND FRIDAY...ESPECIALLY FROM ABOUT 3 AM TO NOON ON FRIDAY. SDZ050-052-057-058-063-064-141030- /O.CON.KFSD.WS.A.0002.110415T0600Z-110416T0600Z/ GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT 925 PM CDT WED APR 13 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. * TIMING...RAIN WILL DEVELOP THURSDAY AND WILL CHANGE TO SNOW AFTER MIDNIGHT THURSDAY NIGHT. SNOW SHOULD CONTINUE FRIDAY. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE. * WIND AND VISIBILITY...NORTHERLY WINDS 20 TO 30 MPH THURSDAY NIGHT AND FRIDAY MAY CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WILLIAMS
158 WWUS43 KFSD 140814 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 314 AM CDT THU APR 14 2011 .LOW PRESSURE OVER THE SOUTHERN PLAINS WILL LIFT NORTHEAST INTO THE CENTRAL PLAINS TONIGHT AND FRIDAY. RAIN WILL BECOME WIDESPREAD DURING THE DAY AND THEN MIX WITH OR CHANGE OVER TO SNOW LATER TONIGHT AND FRIDAY. THE SNOW COULD BE HEAVY WEST OF THE JAMES RIVER WHERE ACCUMULATIONS OF 6 INCHES OR MORE WILL BE POSSIBLE. GUSTY NORTH WINDS WILL ALSO CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES...ESPECIALLY ON FRIDAY. SDZ038-141615- /O.EXA.KFSD.WS.A.0002.110415T0600Z-110416T0600Z/ BEADLE- INCLUDING THE CITY OF...HURON 314 AM CDT THU APR 14 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT. * TIMING...RAIN WILL DEVELOP TODAY AND WILL GRADUALLY MIX WITH OR CHANGE TO SNOW LATE TONIGHT AND FRIDAY. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE. * WIND AND VISIBILITY...NORTHERLY WINDS 20 TO 30 MPH TONIGHT AND FRIDAY MAY CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SDZ050-052-057-058-063-064-141615- /O.CON.KFSD.WS.A.0002.110415T0600Z-110416T0600Z/ GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT 314 AM CDT THU APR 14 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT. * TIMING...RAIN WILL DEVELOP TODAY AND WILL GRADUALLY MIX WITH OR CHANGE TO SNOW LATE TONIGHT AND FRIDAY. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE. * WIND AND VISIBILITY...NORTHERLY WINDS 20 TO 30 MPH TONIGHT AND FRIDAY MAY CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
563 WWUS43 KFSD 141702 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1202 PM CDT THU APR 14 2011 .LOW PRESSURE OVER THE SOUTHERN PLAINS WILL LIFT NORTHEAST INTO THE CENTRAL PLAINS TONIGHT AND FRIDAY. RAIN WILL BECOME WIDESPREAD DURING THE DAY AND THEN MIX WITH OR CHANGE OVER TO SNOW LATER TONIGHT AND FRIDAY. THE SNOW COULD BE HEAVY WEST OF THE JAMES RIVER WHERE ACCUMULATIONS OF 6 INCHES OR MORE WILL BE POSSIBLE. GUSTY NORTH WINDS WILL ALSO CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES...ESPECIALLY ON FRIDAY. SDZ038-050-052-057-058-063-064-150115- /O.CON.KFSD.WS.A.0002.110415T0600Z-110416T0600Z/ BEADLE-GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...CHAMBERLAIN...KIMBALL... PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 1202 PM CDT THU APR 14 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT. * TIMING...RAIN WILL DEVELOP TODAY AND WILL GRADUALLY MIX WITH OR CHANGE TO SNOW LATE TONIGHT AND FRIDAY. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE. * WIND AND VISIBILITY...NORTHERLY WINDS 20 TO 30 MPH TONIGHT AND FRIDAY MAY CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
569 WWUS43 KFSD 142039 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 339 PM CDT THU APR 14 2011 .A STRONG SPRING STORM SYSTEM WILL WRAP UP ACROSS KANSAS AND MISSOURI TONIGHT AND SWING NORTHWARD ON FRIDAY. A STRONG FRONT WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA TONIGHT AS ABUNDANT MOISTURE WRAPS NORTH FROM NEBRASKA. THIS PRECIPITATION WILL MAINLY FALL IN THE FORM OF RAIN THROUGH MIDNIGHT...THEN BEGIN TO CHANGE TO SNOW AS WINDS TURN TO THE NORTH. THIS CHANGE TO SNOW WILL REACH THE INTERSTATE 29 CORRIDOR AROUND 400 PM CDT FRIDAY AFTERNOON AND DURING THE EVENING IN NORTHWEST IOWA AND SOUTHWEST MINNESOTA. SNOWFALL TOTAL OF 6 TO 10 INCHES WILL BE POSSIBLE WEST OF THE JAMES RIVER VALLEY WITH 2 TO 5 INCHES POSSIBLE WEST OF INTERSTATE 29 IN SOUTH DAKOTA. ALONG THE INTERSTATE 29 CORRIDOR 1 TO 2 INCHES WILL BE POSSIBLE. SDZ038-050-052-057-063-150445- /O.UPG.KFSD.WS.A.0002.110415T0600Z-110416T0600Z/ /O.NEW.KFSD.WS.W.0003.110415T0900Z-110416T0300Z/ BEADLE-GREGORY-JERAULD-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...CHAMBERLAIN...KIMBALL...WAGNER... PLATTE...LAKE ANDES...MARTY 339 PM CDT THU APR 14 2011 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 10 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 4 AM TO 10 PM CDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...PERIODS OF MODERATE TO OCCASIONALLY HEAVY RAIN ARE LIKELY THROUGH MOST OF THE NIGHT...BUT THE RAIN WILL START TO CHANGE OVER TO SNOW AFTER ABOUT MIDNIGHT...BECOMING ALL SNOW AFTER AROUND 300 AM CDT. HEAVY SNOW IS MOST LIKELY FROM 500 AM CDT THROUGH NOON CDT. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE LIKELY. * WIND AND VISIBILITY...WINDS WILL BECOME NORTH AT 20 TO 30 MPH LATE TONIGHT AND FRIDAY WHICH MAY CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SDZ058-064-150445- /O.UPG.KFSD.WS.A.0002.110415T0600Z-110416T0600Z/ /O.NEW.KFSD.WW.Y.0035.110415T1400Z-110416T0600Z/ AURORA-DOUGLAS- INCLUDING THE CITIES OF...PLANKINTON...WHITE LAKE...STICKNEY... ARMOUR...CORSICA...DELMONT 339 PM CDT THU APR 14 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO 1 AM CDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...PERIODS OF RAIN ARE EXPECTED THROUGH THE NIGHT AND INTO FRIDAY MORNING...OCCASIONALLY HEAVY AT TIMES. THE RAIN WILL CHANGE TO SNOW ON FRIDAY MORNING WITH PERIODS OF MODERATE SNOW EXPECTED INTO THE AFTERNOON. THE HEAVIEST SNOW SHOULD MOVE EAST OF THE AREA DURING THE EVENING. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE. * WIND AND VISIBILITY...NORTHERLY WINDS 20 TO 30 MPH ON FRIDAY MAY CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ SDZ039-040-053>055-059-060-150445- /O.NEW.KFSD.WW.Y.0035.110415T1400Z-110416T0600Z/ KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-DAVISON-HANSON- INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WOONSOCKET...HOWARD...MADISON...MITCHELL... ALEXANDRIA...EMERY 339 PM CDT THU APR 14 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO 1 AM CDT SATURDAY. * TIMING...PERIODS OF RAIN ARE EXPECTED THROUGH THE NIGHT AND INTO FRIDAY MORNING...OCCASIONALLY HEAVY AT TIMES. THE RAIN WILL CHANGE TO SNOW ON FRIDAY MORNING WITH PERIODS OF MODERATE SNOW EXPECTED INTO THE AFTERNOON. THE HEAVIEST SNOW SHOULD MOVE EAST OF THE AREA DURING THE EVENING. * ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE. * WIND AND VISIBILITY...NORTHERLY WINDS 20 TO 30 MPH ON FRIDAY MAY CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this winter storm watch went out at Apr 12, 9:35 PM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Apr 12, 9:35 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 935 PM CDT TUE APR 12 2011 .DISCUSSION... EARLIER FORECAST HAS BEEN WORKING OUT PRETTY WELL ASIDE FROM THE FINEST DETAILS ON THE WIND SHIFT PROCESS WITH THE SLOWING COLD FRONT. HIGH CLOUDS HAVE THICKENED UP PRETTY WELL AND EXPECT MIDDLE CLOUD DECK TO SPREAD MORE OVER THE AREA FROM THE NW WITH TIME. COOLING WORKING OUT PRETTY WELL...THOUGH SUSPECT WE MAY BE COOLING IT A LITTLE TOO MUCH OVER OUR FAR SOUTHEAST CORNER. ADVENT OF SCATTERED LIGHT SHOWER CHANCE OVER AREA LOOKS GOOD EXCEPT SPLIT THE LATE NIGHT INTO 3 HOUR GRIDS AS SHOWERS WONT GET DOWN SOUTH OF FSD TO 4 AM OR SO. NEW NAM SHOWS PRETTY GOOD THERMAL SUPPORT COMING UP TO OUR SOUTHERN EDGE BY DAYBREAK...OR 12Z/7 AM CDT. THIS WOULD SUPPORT STRONGER SHOWER DEVELOPMENT DOWN THERE SUCH AS AT SUX EARLY WEDNESDAY MORNING. MODEL SHOWS LACK OF MOISTURE THOUGH AND FAILS TO KICK OUT RAIN SO WILL HOLD OFF ON A WEDNESDAY MORNING CHANGE FOR NOW. / WILLIAMS && .AVIATION... VFR CONDITIONS WILL LIKELY PREVAIL FOR THE REST OF THE NIGHT. HOWEVER ON WEDNESDAY...AN UPPER AIR DISTURBANCE WILL MOVE ACROSS THIS AREA BRINGING RAINFALL...AND AREAS OF CEILINGS POSSIBLY DIPPING DOWN INTO THE UPPER END OF MVFR. IN ADDITION...WINDS WILL INCREASE BEHIND A COLD FRONT PRODUCING SOME OCCASIONAL GUSTS TO 25 KNOTS LATE TONIGHT AND WEDNESDAY. WIND DIRECTIONS WILL BE FROM THE NORTH TO NORTHEAST. /MJF && .PREV DISCUSSION... LOW LEVEL MOISTURE THIS EVENING WILL BE VERY MINIMAL THROUGHOUT THE REGION...HOLDING OFF ANY POTENTIAL FOR SCATTERED SHOWERS UNTIL AFTER MIDNIGHT. RELATIVE HUMIDITY WILL FINALLY START TO INCREASE AS TEMPERATURES DROP OVERNIGHT AND MOISTURE POOLS ALONG AND BEHIND THE SURFACE COLD FRONT...AND WHEN COMBINED WITH FORCING FROM THE LOW TO MID LEVEL FRONT...SOME LIGHT RAIN IS EXPECTED TO DEVELOP BETWEEN 06 AND 12 UTC. TEMPERATURES SHOULD SETTLE INTO THE MID 40S...WITH INCREASING WINDS AFTER MIDNIGHT SUPPORTING VERY SLOW NON DIURNAL DECREASES IN TEMPERATURE DURING THE EARLY MORNING. /LAFLIN STILL LOOKING LIKE A BAND OF RAIN WILL MOVE ACROSS THE CWA ON WEDNESDAY. THE BETTER MOISTURE AND FORCING SHOULD MOVE INTO MAINLY FAR EASTERN SD...SOUTHWEST MINNESOTA AND NORTHWEST IOWA BY AFTERNOON. WHILE HEAVY RAIN IS NOT EXPECTED...SOME DECENT AMOUNTS NEAR A QUARTER OF AN INCH WILL BE POSSIBLE...ESPECIALLY ALONG AND NORTHEAST OF A HURON TO STORM LAKE LINE. WITH AN ABUNDANCE OF RAIN AND CLOUDS...TEMPERATURES WILL BE MUCH COOLER...LIKELY 25 DEGREES COOLER THAN TODAY IN MOST SPOTS. BY TUESDAY NIGHT MOST OF THE FORCING EXITS THE AREA BUT WEAK SUPPORT...A STALLED MID LEVEL FRONT AND MOISTURE ARE ENOUGH TO KEEP POPS IN FOR MAINLY THE SOUTHERN CWA THROUGH THE NIGHT. LOW TEMPERATURES WILL MAINLY FALL INTO THE MID TO UPPER 30S. THURSDAY WILL SEE A SIGNIFICANT WAVE MOVE INTO THE CENTRAL PLAINS WITH FORCING RAMPING UP ACROSS THE CWA THROUGHOUT THE DAY. WILL KEEP THE HIGHEST POPS IN THE SOUTH AND WEST WHERE BETTER MOISTURE EXISTS AS WELL AS BETTER UPPER LEVEL SUPPORT. INSTABILITY NOT REALLY THERE SO NOT EXPECTING ANYTHING MORE THAN AN ISOLATED RUMBLE OF THUNDER AT BEST. THURSDAY NIGHT INTO FRIDAY COLDER AIR BEGINS TO WRAP INTO THE SYSTEM AS IT DEEPENS JUST TO THE SOUTHEAST OF THE CWA. A FAIRLY STRONG TROWAL WILL REMAIN ENTRENCHED ACROSS THE CWA INTO FRIDAY EVENING...SO INCREASED POPS FOR MOST SPOTS TO 60 TO 80 PERCENT THURSDAY NIGHT THROUGH FRIDAY NIGHT AND INCREASED QPF AMOUNTS QUITE A BIT AS WELL. AT THIS TIME...WILL HAVE THE HIGHEST SNOW AMOUNTS WEST OF INTERSTATE 29...WITH 3 TO 6 INCHES POSSIBLE. IF THE MODELS ARE FAIRLY CLOSE ON WHERE THIS LOW DEEPENS...AMOUNTS COULD BE HIGHER AND WILL LIKELY NEED TO ISSUE A WINTER STORM WATCH TOMORROW AT THIS TIME IF THE MODELS CONTINUE TO HAVE A RELATIVE AGREEMENT ON PLACEMENT OF THE HEAVIEST SNOWFALL. AS FOR TEMPERATURES...EXPECTING THEM TO BE ABOUT 10 TO 20 DEGREES BELOW NORMAL THURSDAY AND FRIDAY. IN THE LATTER PERIODS(SAT/TUE)...LOOKS LIKE A CONTINUATION OF BELOW NORMAL TEMPERATURES AS MAIN SYSTEM EXITS AND LEAVES BEHIND A COLD ENVIRONMENT. MODELS ARE NOT AT ALL AGREEABLE IN THE EXTENDED SO CONFIDENCE PRETTY LOW. FOR NOW WILL SIDE CLOSEST TO THE GEM/ECMWF OUTPUT WHICH KEEPS US A LITTLE MORE LOCKED INTO THE COLDER AIR. THIS WOULD ALSO SUGGEST A DECENT CHANCE FOR PRECIPITATION MONDAY NIGHT INTO TUESDAY SO WILL ADD SOME SMALL POPS TO COVER THIS. /08 && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS
Hazardous weather outlook, Apr 12, 12:09 PM CDT, 15 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1209 PM CDT TUE APR 12 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1209 PM CDT TUE APR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... FLOODING WILL CONTINUE OVER MUCH OF THE BIG SIOUX AND JAMES RIVERS FOR THE FORESEEABLE FUTURE. BY THE MIDDLE OF THE WEEK...THE DES MOINES RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE AT WINDOM AND JACKSON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG SPRING STORM SYSTEM WILL LIFT ONTO THE PLAINS THURSDAY INTO FRIDAY...BRINGING A CHANCE FOR SNOW TO THE REGION...ESPECIALLY ON FRIDAY. AT THIS TIME...THE BEST CHANCE FOR ACCUMULATING SNOWFALL WILL BE WEST OF INTERSTATE 29 AND ESPECIALLY IN CENTRAL SOUTH DAKOTA TOWARDS THE JAMES RIVER VALLEY. PLEASE STAY TUNED FOR FURTHER UPDATES TO THIS DEVELOPING SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Winter Storm Watches in South Dakota, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.